Alert archive / Georgia / Special Weather Statements in 2013
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 31, 2013, 8:13 AM EDT for 4 counties in Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2013, 8:13 AM EDT (12:13 UTC)
- Expired
- Jul 31, 2013, 9:15 AM EDT
- In force
- 62 min
- Issued by
- NWS Atlanta, GA
Counties Lamar County, GA, Monroe County, GA, Pike County, GA, Upson County, GA
The radar
The Atlanta radar (KFFC), 45 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
222
WWUS82 KFFC 311213
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 AM EDT WED JUL 31 2013
GAZ067>071-311315-
813 AM EDT WED JUL 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PIKE...MONROE...
MERIWETHER...LAMAR AND UPSON COUNTIES UNTIL 915 AM EDT...
AT 811 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM GAY TO BRENT...MOVING EAST
AT 20 MPH. RAINFALL RATES OF A HALF AN INCH TO AN INCH PER HOUR ARE
LIKELY WITH THESE STORMS.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PIKE...MONROE...MERIWETHER...LAMAR AND UPSON COUNTIES...INCLUDING
AREAS AROUND CONCORD...REDBONE CROSSROADS...YATESVILLE...THE ROCK...
REDBONE...LIFSEY SPRINGS...MEANSVILLE...WOOSTER...IMLAC...ALVATON...
GAY...PIEDMONT...BRENT...RUSSELLVILLE AND HILLTOP. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3317 8437 3315 8398 3313 8384 3289 8386
3285 8445 3320 8469
TIME...MOT...LOC 1213Z 270DEG 16KT 3312 8455 3304 8425
3300 8403
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 31, 8:04 AM EDT, 9 minutes earlier.
Area forecast discussion, Jul 31, 8:04 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 804 AM EDT WED JUL 31 2013 .PREV DISCUSSION... /ISSUED 431 AM EDT WED JUL 31 2013/ SHORT TERM /TODAY THROUGH THURSDAY/... RAIN ALREADY RETURNING TO THE AREA TODAY AS PERTURBATIONS MOVE THROUGH THE UPPER LEVEL FLOW. MEDIUM RANGE AND HI RES MODELS ARE IN AGREEMENT THAT THE CWA WILL SEE CONVECTION TODAY...HOWEVER CONSIDERABLE DISAGREEMENT IN TERMS OF TIMING. WRF NMM SEEMS TO HAVE A SURGE IN CONVECTION DURING THE MORNING THAN A LULL DURING THE AFTERNOON. LOCAL WRF TENDS TO WEAKEN CONVECTION THIS MORNING...DEVELOP ACROSS CENTRAL GEORGIA THIS AFTERNOON AND THEN ACROSS THE NORTH DURING THE LATE AFTERNOON. HRRR CONTINUES TO SHIFT THE CURRENT CONVECTION TO THE EAST AND THEN DEVELOP CONVECTION ACROSS THE ENTIRE CWA AS THE AFTERNOON APPROACHES. GIVEN ALL OF THIS AND MEDIUM RANGE MODELS...GOOD CONFIDENCE OF HIGH POPS FOR TODAY...HOWEVER LOW CONFIDENCE IN TERMS OF TIMING. FORECAST IS MOST CLOSELY IN LINE WITH THE HRRR. FOR THE STORMS CURRENTLY ONGOING...MAIN CONCERN IS GUSTY WINDS. GFS CAPE FORECAST LOOKS MORE REASONABLE TODAY...RATHER THAN LAST NIGHT WHERE IT WAS GAPPING THE CWA WITH INSTABILITY. FORECAST CAPE VALUES ARE AROUND 1500-2000 J/KG FOR THE AFTERNOON. STILL EXPECTING BETWEEN 20 AND 30KTS OF DEEP LAYER SHEAR TODAY AND BETWEEN THIS AND THE INSTABILITY VALUES...COULD SEE ISOLATED SEVERE STORMS. MAIN THREAT WILL BE DAMAGING WINDS. ALTHOUGH THE CWA HAS HAD A FEW DAYS WITHOUT RAIN...ALLOWING US TO BE ABLE TO HANDLE MORE IN TERMS OF RAINFALL...WILL STILL HAVE TO MONITOR RAINFALL AMOUNTS CLOSELY. AROUND ONE TO ONE AND A HALF INCHES OF RAIN IS EXPECTED THROUGH THURSDAY...WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. 1HR FFG VALUES ARE AROUND 2.5 TO 3.5 INCHES SO WE SHOULD BE ABLE TO HANDLE THESE AMOUNTS...BUT THERE IS THE POTENTIAL FOR LOCALIZED FLOODING WITH HIGHER RAINFALL VALUES. SFC FRONT MOVES THROUGH CWA ON THURSDAY. CONVECTION SHOULD DECREASE BY THURSDAY MORNING...BUT THEN INCREASE AGAIN ON THURSDAY ALONG AND SOUTH OF THIS FRONT. 11 LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... AT THE BEGINNING OF THE PERIOD A WEAK FRONTAL BOUNDARY WILL BE MOVING INTO CENTRAL GEORGIA. CONVECTION ASSOCIATED WITH THIS BOUNDARY MAY BE ONGOING. EXPECT THIS CONVECTION TO BE ON A GENERAL WEAKENING TREND THROUGH THE EVENING. AT THIS POINT FRIDAY LOOKS TO BE THE BEST DAY FOR NO POPS ACROSS THE REGION AS WE WAIT FOR NORTHWEST FLOW TO BRING US ANOTHER IMPULSE AND RAIN TO THE AREA. MOISTURE ASSOCIATED WITH DORIAN SHOULD HELP IN INCREASE PWATS AND RAIN CHANCES THIS WEEKEND AND INTO NEXT WEEK. THE MODELS SUGGEST THAT WE KEEP NORTHWEST FLOW THROUGH AT LEAST MID NEXT WEEK...WHEN THEY TRY TO BUILD A RIDGE INTO THE SOUTHERN UNITED STATES. MAY CONCERN IN THE EXTENDED COULD BE RAINFALL ASSOCIATED WITH THE SHOWERS AND THUNDERSTORMS THIS WEEKEND AND INTO EARLY NEXT WEEK. THIS WILL NEED TO BE MONITORED CLOSELY FOR POSSIBLE FLOODING AS WE APPROACH THIS WEEKEND. ARG && .AVIATION... 12Z UPDATE... MAIN CONCERN IS TIMING OF SHRA/TSRA THIS MORNING AND LIKELIHOOD OF TSRA THIS AFTERNOON AND EARLY EVENING. NO SIGN THAT BANDS OF SHRA WITH EMBEDDED TSRA OVER AL AND NW GA WILL DISSIPATE...HIGH CONFIDENCE THAT PRECIP WILL CONTINUE THRU MUCH OF THE DAY. INTENSITY OF TSRA WILL LIKELY BE HELD DOWN BY CLOUDS AND RAIN SO HAVE KEPT VSBYS UP. WINDS WILL SHIFT TO SSW IN ATL AREA AIRPORTS AROUND 17Z. WILL LIKELY SEE CIGS APPROACH IFR LATE TONIGHT AFTER 09Z. //ATL CONFIDENCE...12Z UPDATE... MEDIUM CONFIDENCE ON TIMING OF SHRA/TSRA. HIGH CONFIDENCE ON WIND SHIFT. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATHENS 84 69 88 68 / 70 60 30 20 ATLANTA 84 71 87 70 / 80 60 30 10 BLAIRSVILLE 77 66 83 62 / 90 60 20 10 CARTERSVILLE 85 69 88 66 / 80 60 20 10 COLUMBUS 88 72 91 72 / 70 70 50 30 GAINESVILLE 82 70 86 68 / 70 60 30 10 MACON 87 71 90 70 / 90 50 50 30 ROME 84 70 89 66 / 90 70 20 10 PEACHTREE CITY 84 70 87 66 / 90 50 30 20 VIDALIA 88 73 88 72 / 70 80 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....ARG AVIATION...SNELSON
Hazardous weather outlook, Jul 31, 4:53 AM EDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 453 AM EDT WED JUL 31 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 453 AM EDT WED JUL 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY AND TONIGHT... WEATHER HAZARDS EXPECTED... DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...SMALL HAIL...FREQUENT LIGHTNING AND LOCALIZED HEAVY RAIN DISCUSSION... AN UPPER LEVEL SYSTEM WILL COMBINE WITH BOUNTIFUL MOISTURE TO PRODUCE THUNDERSTORMS TODAY AND TONIGHT ACROSS THE AREA. THE UPPER LEVEL SYSTEM WILL BRING WITH IT WIND SHEAR. THIS SHEAR SHOULD LEAD TO MORE SUSTAINED THUNDERSTORM UPDRAFTS THAN TYPICAL SUMMERTIME THUNDERSTORMS. AS A RESULT SEVERE WIND GUSTS ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...THUNDERSTORMS POSSIBLE EACH DAY ACROSS THE AREA... DISCUSSION... ACTIVE WEATHER PATTERN SHOULD LEAD TO THUNDERSTORMS EACH DAY WITH FRIDAY HAVING THE LOWEST CHANCE. WITH THE ACTIVE WEATHER PATTERN FLOODING COULD RETURN AS A CONCERN TO THE AREA AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 31, 6:20 AM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
620 AM EDT WED JUL 31 2013
GAZ042-311115-
620 AM EDT WED JUL 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CARROLL COUNTY
UNTIL 715 AM EDT...
AT 614 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER CARROLLTON...MOVING EAST AT 15 MPH. ANOTHER
THUNDERSTORM IS JUST CROSSING THE STATE LINE INTO CARROLL COUNTY.
OVER THE LAST THREE HOURS THUNDERSTORMS HAVE DROPPED ANYWHERE FROM 2
TO 2.5 INCHES ACROSS AREA...ESPECIALLY NEAR JOHN TANNER STATE PARK
AND WEST CARROLLTON. ANOTHER HALF INCH IS POSSIBLE FROM THESE STORMS.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
CARROLL COUNTY...INCLUDING AREAS AROUND LOWELL...CLEM...BOWDON
JUNCTION...INTERSTATE 20...JOHN TANNER STATE PARK... ROOPVILLE...
BOWDON... CARROLLTON...AND WHITESBURG. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING.
&&
LAT...LON 3365 8533 3365 8529 3370 8514 3369 8511
3372 8490 3358 8491 3357 8482 3352 8482
3351 8485 3345 8492 3344 8496 3346 8498
3343 8500 3343 8528
TIME...MOT...LOC 1015Z 274DEG 12KT 3359 8501Special weather statement, Jul 31, 7:38 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 AM EDT WED JUL 31 2013
GAZ068>070-311215-
738 AM EDT WED JUL 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PIKE...LAMAR AND
UPSON COUNTIES UNTIL 815 AM EDT...
AT 733 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER ATWATER...MOVING EAST AT 15
MPH. THESE STORMS ARE PRODUCING HEAVY RAINFALL RATES ON THE ORDER
OF THREE QUARTERS OF AN INCH TO ONE INCH PER HOUR.
RAINFALL AMOUNTS BETWEEN 0.5 AND 1.5 INCHES CAN BE EXPECTED ACROSS
PORTIONS OF PIKE...LAMAR AND UPSON COUNTIES OVER THE NEXT
HOUR...INCLUDING AREAS AROUND CONCORD...HANNAHS
MILL...ATWATER...CREST...SUNNYSIDE...THOMASTON...HILLTOP...LIFSEY
SPRINGS...MOLENA...ZEBULON...MEANSVILLE...REDBONE CROSSROADS...THE
ROCK...PIEDMONT AND YATESVILLE. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3318 8420 3318 8413 3320 8412 3320 8410
3293 8407 3293 8412 3286 8413 3287 8447
3288 8450 3311 8452
TIME...MOT...LOC 1136Z 264DEG 12KT 3299 8432
30Special weather statement, Jul 31, 8:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 AM EDT WED JUL 31 2013
GAZ067>071-311315-
813 AM EDT WED JUL 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PIKE...MONROE...
MERIWETHER...LAMAR AND UPSON COUNTIES UNTIL 915 AM EDT...
AT 811 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM GAY TO BRENT...MOVING EAST
AT 20 MPH. RAINFALL RATES OF A HALF AN INCH TO AN INCH PER HOUR ARE
LIKELY WITH THESE STORMS.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PIKE...MONROE...MERIWETHER...LAMAR AND UPSON COUNTIES...INCLUDING
AREAS AROUND CONCORD...REDBONE CROSSROADS...YATESVILLE...THE ROCK...
REDBONE...LIFSEY SPRINGS...MEANSVILLE...WOOSTER...IMLAC...ALVATON...
GAY...PIEDMONT...BRENT...RUSSELLVILLE AND HILLTOP. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3317 8437 3315 8398 3313 8384 3289 8386
3285 8445 3320 8469
TIME...MOT...LOC 1213Z 270DEG 16KT 3312 8455 3304 8425
3300 8403The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:20 AM EDT | Special Weather Statement | FFC | Carroll | 55 min |
| Jul 31, 7:38 AM EDT | Special Weather Statement | FFC | Lamar, Pike, Upson | 37 min |
| Jul 31, 9:12 AM EDT | Special Weather Statement | FFC | Crawford, Monroe, Upson | 63 min |
| Jul 31, 9:56 AM EDT | Special Weather Statement | FFC | Carroll | 49 min |
| Jul 31, 10:25 AM EDT | Special Weather Statement | FFC | Paulding | 35 min |
| Jul 31, 11:09 AM EDT | Special Weather Statement | FFC | Marion, Muscogee, Taylor | 21 min |
| Jul 31, 11:17 AM EDT | Special Weather Statement | FFC | Clayton, Cobb, Coweta, Douglas, Fayette, Fulton and 2 more | 43 min |
| Jul 31, 11:36 AM EDT | Special Weather Statement | FFC | Macon, Marion, Schley | 39 min |
| Jul 31, 12:21 PM EDT | Special Weather Statement | FFC | Dooly, Macon, Schley, Sumter | 24 min |
| Jul 31, 12:41 PM EDT | Special Weather Statement | FFC | Macon, Sumter | 34 min |
| Jul 31, 12:51 PM EDT | Special Weather Statement | FFC | Harris, Talbot | 24 min |
| Jul 31, 1:25 PM EDT | Special Weather Statement | FFC | Dodge | 35 min |
| Jul 31, 1:53 PM EDT | Special Weather Statement | FFC | Crisp, Pulaski, Wilcox | 37 min |
| Jul 31, 3:04 PM EDT | Special Weather Statement | FFC | Stewart | 56 min |
Nearby
Special Weather Statements in Georgia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.